MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8110530
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual and optical examination identified the hex on the tip of the instrument is damaged.Optical inspection revealed the edges of the hex have been deformed/rounded off.The driver may have not been fully seated/engaged in the screw head before tightening.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of lcs, undergoing a revision surgery.It was reported that tlif was performed on l5/s1 on (b)(6) 2020, but ob occurred on the left s1 screw and neurological symptoms occurred.The left s1 screw inserted by the pes method deviated to lateral.The screw was removed, the direction was changed, and the screw was inserted again.The crosslink set screw stripped.An attempt was made to remove it, but the set screw on one side stripped and could not be removed.Therefore, the rod was removed together.No force was applied on it, the set screw was stripped from the beginning.Initial reporter information cannot be provided due to the restriction by the privacy regulation.Mdt products used in initial surgery: solera55/60 elevate prolock device status reason : explanted-complete.

Brand Name
CD HORIZON X10 CROSSLINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12120075
Report Number1030489-2021-00894
Device Sequence Number3490376
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110530
Device Catalogue Number8110530
Device Lot NumberKH14J204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1